Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 11, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 3, 2005, 11:39 PM CDT for 4 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 11:39 PM CDT (04:39 UTC)
- Expired
- Jun 4, 2005, 5:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 040441
FFWEAX
KSC091-103-121-209-041045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT FRI JUN 3 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
MIAMI COUNTY IN EAST CENTRAL KANSAS
SOUTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 545 AM CDT
* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...OLATHE...PAOLA...BEAGLE...BONNER SPRINGS...
BUCYRUS...DE SOTO...EDGERTON KANSAS...EDWARDSVILLE...FONTANA...
GARDNER...HILLSDALE AND KANSAS CITY KANSAS.
RAINFALL MEASURED THROUGHOUT SOUTHWEST JOHNSON COUNTY HAS RANGED
FROM AROUND A HALF INCH TO NEAR AN INCH OVER THE PAST 45 MINUTES.
DOPPLER RADAR TRENDS INDICATE THAT ANOTHER INCH OR MORE OF RAINFALL
WILL OCCUR IN THIS AREA BY 1 AM...WITH THESE HEAVY RAINS SPREADING
NORTH ACROSS THE REMAINDER OF THE KANSAS SIDE OF THE IMMEDIATE METRO
AREA AS WELL.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REMEMBER...TURN AROUND...DONT DROWN.
LAT...LON 3913 9460 3886 9466 3841 9467 3840 9505
3896 9503 3909 9496 3919 9487
$$
HUDSON6 follow-up statements
000
WGUS73 KEAX 040542
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 AM CDT SAT JUN 4 2005
KSC091-103-121-209-041045-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
1231 AM CDT SAT JUN 4 2005
...FLASH FLOOD WARNING CONTINUES FOR JOHNSON...MIAMI...SOUTHEASTERN
LEAVENWORTH AND WYANDOTTE COUNTIES UNTIL 545 AM CDT...
AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED CONTINUED RAINFALL RATES BETWEEN ONE AND TWO
INCHES PER HOUR.
THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...OLATHE...PAOLA...BEAGLE...BONNER SPRINGS...BUCYRUS...DE
SOTO...EDGERTON KS...EDWARDSVILLE...FONTANA...GARDNER...HILLSDALE AND
KANSAS CITY KS.
RAINFALL MEASUREMENTS IN SOUTHERN JOHNSON COUNTY HAVE BEEN BETWEEN A
HALF INCH TO AN INCH OVER THE PAST 30 MINUTES. ADDITIONAL HEAVY
RAINFALL OF AN INCH OR MORE IS EXPECTED BY 2 AM AS ANOTHER BATCH OF
STORMS WILL MOVE IN FROM THE SOUTHWEST.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3913 9460 3886 9466 3841 9467 3840 9505
3896 9503 3909 9496 3919 9487
$$
STOFLET000
WGUS73 KEAX 040624
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
117 AM CDT SAT JUN 4 2005
KSC091-103-121-209-041045-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
117 AM CDT SAT JUN 4 2005
...FLASH FLOOD WARNING CONTINUES FOR JOHNSON...MIAMI...SOUTHEASTERN
LEAVENWORTH AND WYANDOTTE COUNTIES UNTIL 545 AM CDT...
AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATED A HALF INCH TO AN INCH AND A QUARTER
OF ADDITIONAL RAIN HAS FALLEN ACROSS THE AREA OVER THE PAST HOUR.
THUNDERSTORMS CONTINUE TO PRODUCE VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...OLATHE...PAOLA...BEAGLE...BONNER SPRINGS...BUCYRUS...DE
SOTO...EDGERTON KS...EDWARDSVILLE...FONTANA...GARDNER...HILLSDALE AND
KANSAS CITY KS.
RAINFALL MEASUREMENTS ACROSS THE EASTERN HALF OF JOHNSON COUNTY HAVE
BEEN BETWEEN ONE HALF TO AN INCH AND A THIRD OVER THE PAST HOUR.
ADDITIONAL HEAVY RAINFALL BETWEEN ONE HALF TO NEAR ONE INCH CAN BE
EXPECTED BY 230 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3913 9460 3886 9466 3841 9467 3840 9505
3896 9503 3909 9496 3919 9487
$$
STOFLET000
WGUS73 KEAX 040729
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
220 AM CDT SAT JUN 4 2005
KSC091-103-121-209-041045-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
220 AM CDT SAT JUN 4 2005
...FLASH FLOOD WARNING CONTINUES FOR JOHNSON...MIAMI...SOUTHEASTERN
LEAVENWORTH AND WYANDOTTE COUNTIES UNTIL 545 AM CDT...
AT 218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE TO TRACK ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED ONE TO TWO INCHES OF RAIN HAVE
FALLEN SINCE 130 AM ACROSS CENTRAL AND EASTERN MIAMI COUNTY AND
EASTERN JOHNSON COUNTY.
MEASURED RAINFALL IN EASTERN JOHNSON COUNTY HAS BEEN NEAR ONE INCH
TO ONE AND THREE QUARTERS OF AN INCH SINCE 130 AM. DOPPLER RADAR
TRENDS INDICATE HEAVY RAINFALL WILL CONTINUE OVER NORTHERN MIAMI
INTO JOHNSON COUNTY...WITH AN ADDITIONAL THREE QUARTERS TO AN INCH
AND A HALF OF RAIN EXPECTED BY 330 AM. LIGHT RAIN WILL THEN FOLLOW
BEFORE ANOTHER BATCH OF MODERATE RAIN MOVES IN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3913 9460 3886 9466 3841 9467 3840 9505
3896 9503 3909 9496 3919 9487
$$
STOFLET000
WGUS73 KEAX 040845
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
345 AM CDT SAT JUN 4 2005
KSC091-103-121-209-041045-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
345 AM CDT SAT JUN 4 2005
...FLASH FLOOD WARNING CONTINUES FOR JOHNSON...MIAMI...SOUTHEASTERN
LEAVENWORTH AND WYANDOTTE COUNTIES UNTIL 545 AM CDT...
AT 341 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN MIAMI COUNTY...WITH LOW AREAS ALONG
OSAWATOMIE ROAD UNDER WATER...AND UP TO A THREE MILE STRETCH OF
HIGHWAY K7 SOUTH OF 169 HIGHWAY WAS UNDER WATER. THE STORMS THAT
PRODUCED THE VERY HEAVY RAINFALL EARLIER HAVE WEAKENED AND ARE
MOVING EAST OUT OF THE WARNED AREA. ISOLATED THUNDERSTORMS MAY
PRODUCE A BRIEF BURST OF HEAVY RAINFALL...BUT OTHERWISE THERE WILL
BE A BREAK IN THE RAIN THROUGH 6 AM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3913 9460 3886 9466 3841 9467 3840 9505
3896 9503 3909 9496 3919 9487
$$
STOFLET000
WGUS73 KEAX 040947
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
439 AM CDT SAT JUN 4 2005
KSC091-103-121-209-041045-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
439 AM CDT SAT JUN 4 2005
...FLASH FLOOD WARNING CONTINUES FOR JOHNSON...MIAMI...SOUTHEASTERN
LEAVENWORTH AND WYANDOTTE COUNTIES UNTIL 545 AM CDT...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS
OCCURRING IN JOHNSON COUNTY...WITH WATER OVER THE ROAD FROM SANTA FE
TO CEDAR NILES IN GARDNER. FLOODING WAS ALSO REPORTED IN MIAMI
COUNTY...WITH LOW AREAS ALONG OSAWATOMIE ROAD UNDER WATER...AND UP
TO A THREE MILE STRETCH OF HIGHWAY K7 SOUTH OF 169 HIGHWAY UNDER
WATER.
SCATTERED SHOWERS AND THUNDERSTORMS EXTEND BACK TO THE SOUTHWEST
ACROSS EASTERN KANSAS...AND WILL CONTINUE TO WARRANT THE POSSIBILITY
OF BRIEF HEAVY RAINFALL AS THEY TRACK NORTHEAST INTO THE WARNED
AREA. ANOTHER BATCH OF STRONG STORMS IN SOUTHEAST KANSAS WILL TRACK
NORTHEAST THIS MORNING...AND DEPENDING ON HOW FAR NORTH THEY
EVOLVE...PORTIONS OF THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3913 9460 3886 9466 3841 9467 3840 9505
3896 9503 3909 9496 3919 9487
$$
STOFLET000
WGUS73 KEAX 041044
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
540 AM CDT SAT JUN 4 2005
KSC091-103-121-209-041050-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-
540 AM CDT SAT JUN 4 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR
JOHNSON...MIAMI...SOUTHEASTERN LEAVENWORTH AND WYANDOTTE COUNTIES
HAS BEEN ALLOWED TO EXPIRE...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT FOR THE TIME BEING. ADDITIONAL
RAINFALL OF A TENTH UP TO A QUARTER OF AN INCH IS NOT EXPECTED TO
CAUSE ADDITIONAL FLOODING PROBLEMS AS AN AREA OF LIGHTER RAIN MOVES
ACROSS THE AREA EARLY THIS MORNING. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3913 9460 3886 9466 3841 9467 3840 9505
3896 9503 3909 9496 3919 9487
$$
STOFLETWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:22 PM CDT, 8 hours 17 minutes earlier.
Area forecast discussion, Jun 3, 3:22 PM CDT, 8 hours 17 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO ADD FLOOD WATCH POINTS
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 PM CDT FRI JUN 3 2005
.DISCUSSION...
COMPLEX WEATHER SITUATION TO EVOLVE OVER THE NEXT 36 HOURS. SHOWER
AND THUNDERSTORM ACTIVITY CONTINUES TO TEASE THE WESTERN EDGES OF
THE FORECAST AREA THIS AFTERNOON. THE ACTIVITY HAS BECOME MORE
ORGANIZED ACROSS SOUTHEAST KANSAS...ALONG THE EDGE OF THE
INSTABILITY AXIS IN THE VICINITY OF THE OUTFLOW BOUNDARY FROM THE
OVERNIGHT CONVECTION. ANTICIPATE THIS CLUSTER OF THUNDERSTORMS TO
TRACK ACROSS THE SOUTHWESTERN CWA DURING THE LATE AFTERNOON
HOURS...ALTHOUGH IT WILL LIKELY LOSE INTENSITY AS IT ENCOUNTERS MORE
STABLE AIRMASS ACROSS THE CWA.
AFTERNOON WATER VAPOR IMAGERY SHOWS THE NEXT SHORTWAVE OF INTEREST
OVER THE TEXAS/OKLAHOMA PANHANDLE. EXPECT ANOTHER CONVECTIVE COMPLEX
TO EVOLVE TONIGHT AS THE AFOREMENTIONED SHORTWAVE LIFTS NORTHEAST
ACROSS KANSAS...AND A 40 KNOT LOW LEVEL JET INDUCES A WEST-EAST
ORIENTED MOISTURE CONVERGENCE AXIS ACROSS THE FORECAST AREA. THIS
WILL YIELD AN ELEVATED HEAVY RAINFALL THREAT...ALTHOUGH CANNOT RULE
OUT ISOLATED SEVERE ELEVATED THUNDERSTORMS PRODUCING HAIL AS WELL.
MOST PRIMED AREA FOR FLOODING WILL BE AREAS ALONG AND WEST OF A
BETHANY TO RICHMOND TO BUTLER LINE...WHERE A FLOOD WATCH IS IN
EFFECT UNTIL NOON SATURDAY. HAVE PLACED THE HIGHEST POPS BETWEEN THE
HOURS OF MIDNIGHT AND 7 AM.
SATURDAY APPEARS AS IT WILL BE ANOTHER ACTIVE DAY...ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING HOURS. BOTH NAM AND GFS
SOLUTIONS PROG THE DEVELOPMENT OF A FAIRLY HEALTHY SHORTWAVE...AND
ASSOCIATED SURFACE CYCLOGENESIS. PARAMETERS POINT TOWARD A POTENTIAL
SEVERE WEATHER EVENT...WITH PROGGED CAPES OF 2500 J/KG...AND
700-500MB LAPSE RATES OF 8 C/KM IN ADVANCE OF THE APPROACHING FRONT.
DEEP LAYER SHEAR WILL INCREASE AND THE CAP WILL LIKELY SUFFICIENTLY
ERODE BY LATE AFTERNOON AS THE SHORTWAVE TROUGH
APPROACHES...ESPECIALLY ACROSS NORTHEAST KANSAS AND NORTHWEST
MISSOURI. THERE IS STILL SOME MODEL/FORECASTER UNCERTAINTY ON THE
SURFACE LOW DEVELOPMENT...SO WILL NEED TO CONTINUE MONITORING THE
SYSTEM EVOLUTION AND ATTENDANT TORNADO THREAT.
THE GFS, CANADIAN, AND GFS MODELS SUGGEST THAT THERE WILL BE A
SHORTWAVE RIDGE BUILD OVER KANSAS AND MISSOURI MONDAY AND TUESDAY. I
HAVE LOWERED PRECIPITATION CHANCES ACCORDINGLY. IT LOOKS LIKE THE
PATTERN BECOMES MORE CONDUCIVE FOR STORMS WEDNESDAY, THURSDAY, AND
FRIDAY AS HEIGHTS FALL OVER KANSAS AND NEBRASKA. THE PATTERN
ADVERTISED FOR THE END OF THE WEEK LOOKS VERY SIMILAR TO WHAT IS
EXPECTED THIS WEEKEND WITH AN EAST WEST STATIONARY BOUNDARY OVER THE
REGION AND DISTURBANCES MOVING THROUGH THE SOUTHWEST FLOW.
SCHMIT/KOCH
&&
.PREV DISCUSSION...
330 AM CDT FRI...
MESSY...MESSY...MESSY. THAT IS WHAT THE NEXT 3 DAYS WILL BRING AS
SEVERAL UPPER LEVEL DISTURBANCES/MCS FEATURES WILL MAKE IT A JOY TO
HIT TEMPERATURE FORECASTS AND BREAK DOWN ARRIVAL OF CONVECTION.
LARGE SCALE PATTERN IS DENOTED BY LARGE UPPER TROUGH OVER THE
NORTHERN ROCKIES WITH SHORTWAVE OVER NV ROTATING UNDERNEATH...THIS
FEATURE WILL BEAR WATCHING FOR SEVERE POTENTIAL ON SATURDAY
AFTERNOON AND EVENING. SHARP SHORTWAVE TROUGH CROSSING NORTHERN
MEXICO WILL ALSO BE A PLAYER FOR CONVECTION TONIGHT.
IN THE SHORT TERM MCS MOVING INTO EASTERN NEBRASKA AND TRAILING BACK
INTO CENTRAL KS HAS FINALLY STARTED TO TURN MORE SOUTHEAST ON THE
SOUTHERN END. HOWEVER...MID LEVEL CAP HAS THWARTED DEVELOPMENT OF
CONVECTION ANY FURTHER SOUTHWEST. STILL EXPECT THE SOUTHERN PORTION
OF MCS TO MOVE INTO NORTHWEST AND PORTIONS OF WEST CENTRAL MO
SHORTLY AFTER 12Z. SINCE MCS WILL BE MOVING INTO A LESS FAVORABLE
ENVIRONMENT...I.E. MORE STABLE/LESS MOISTURE...EXPECT CONVECTION TO
WEAKEN AS IT MOVES INTO FAR WESTERN CWA THIS MORNING AS NOTED BY 00Z
GFS AND LATEST RUC QPF. HAVE DOUBTS AS TO WHETHER OR NOT THERE WILL
BE REDEVELOPMENT OF CONVECTION THIS AFTERNOON TIED TO REMNANTS OF
MCS AS EXTENSIVE CLOUD DEBRIS WILL LIMIT AFTERNOON HEATING. HAVE
LOWERED HIGH TEMPERATURES BY A CATEGORY OVER WESTERN CWA FOR TODAY.
SEVERE POTENTIAL ALSO LIMITED DUE TO THE EXPECTED WIDESPREAD CLOUD
COVER AND MARGINAL INSTABILITY.
HAVE BUMPED POPS UP FOR TONIGHT TO LIKELY CATEGORY OVER ALL BUT FAR
EASTERN CWA AS SHORTWAVE OVER NORTHERN MEXICO LIFTS NORTHEAST. 850MB
LOW LEVEL JET EXPECTED TO VEER THIS EVENING AND DRAW DEEPER MOISTURE
NORTHWARD AND AHEAD OF THIS SHORTWAVE. PRECIPITABLE WATER VALUES
WILL BE ON THE INCREASE TONIGHT AND COULD HAVE A HYDRO PROBLEM OVER
FAR WESTERN CWA WHERE FFG VALUES ARE AROUND 1.5 INCHES/1 HOUR.
HAVE KEPT LOW CHANCE POPS IN FOR SATURDAY AS MESOSCALE BOUNDARIES
LEFT OVER FROM TONIGHTS CONVECTION COULD PLAY A ROLE IN SCATTERED
CONVECTION. HOWEVER...BETTER BET FOR CONVECTION STARTS LATE SATURDAY
AFTERNOON OR BETTER YET SATURDAY EVENING AS SHORTWAVE NOW ROLLING
THROUGH NV IS PROGGED TO SHARPEN AS IT LIFTS NORTHEAST THROUGH KS. A
STALLED COLD FRONT IS FORECAST TO BE NEAR NORTHWEST MO BY SATURDAY
AFTERNOON WITH A SOUTHERLY LOW LEVEL JET REFORMING OVER EASTERN KS.
BY THIS TIME THE LOW LEVEL JET WILL HAVE BEEN ABLE TO TRANSPORT
UPPER 60 DEWPOINTS INTO THE REGION. NAM APPEARS TO BE OVER
FORECASTING THE LOW LEVEL DEWPOINTS...AND THUS INSTABILITY.
NONETHELESS EXPECT TO SEE MUCAPES WELL IN EXCESS OF 3000 J/KG ON
SATURDAY WITH SUFFICIENT 0-6KM SHEAR TO SUPPORT SEVERE CONVECTION.
HAVE MADE MINOR CHANGES TO REST OF FORECAST WITH THE MOST NOTABLE
LOWERING RAIN CHANCES ON MONDAY TO SLIGHT CATEGORY.
MJ
809 PM CDT THU...
MINOR REVISION TO SLOW DOWN THUNDERSTORM ARRIVAL A BIT IN THE
NORTHWEST PART OF FORECAST AREA TONIGHT. ONGOING STORMS STILL WELL
WEST OF REGION...AND UPPER AIR THIS EVENING SHOWING QUITE A BIT OF
DRY AIR LEFT OVER IN EASTERN KANSAS IN WAKE OF CONVECTION THAT MOVED
THROUGH THIS AFTERNOON...SO EXPECT ANY RETURN FLOW SET UP NOT TO
OCCUR UNTIL LATE TONIGHT. THUS WILL TAKE OUT ANY MENTION OF EVENING
POPS.
PC
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL NOON SATURDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-
MOZ028-MOZ029-MOZ030-MOZ037-MOZ043-MOZ053.
KS...FLOOD WATCH UNTIL NOON SATURDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Jun 3, 1:07 PM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 107 PM CDT FRI JUN 3 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 107 PM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS AFTERNOON...ALTHOUGH THE THREAT FOR SEVERE THUNDERSTORMS IS MINIMAL DUE TO MARGINAL INSTABILITY. LOCALIZED FLOODING WILL CONTINUE TO BE POSSIBLE...ESPECIALLY ACROSS EASTERN KANSAS AND NORTHWEST MISSOURI. THE NEXT IN THE SERIES OF UPPER LEVEL DISTURBANCES WILL LIFT NORTHEAST ACROSS KANSAS TONIGHT...TRIGGERING THE DEVELOPMENT OF ANOTHER NOCTURNAL THUNDERSTORM COMPLEX. THUNDERSTORMS WILL LIKELY SPREAD EAST ACROSS EASTERN KANSAS AND WESTERN MISSOURI AFTER MIDNIGHT TONIGHT...AND MOVE ACROSS THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY THREAT BEING LARGE HAIL. HEAVY RAINFALL IS ALSO POSSIBLE. FLOODING IS ALSO POSSIBLE...MAINLY ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR...WHERE SATURATED GROUND CONDITIONS EXIST FROM RECENT RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION...AND SURFACE LOW PRESSURE DEVELOPS. A COLD FRONT WILL MOVE ACROSS THE OUTLOOK AREA LATE SATURDAY AFTERNOON AND EVENING. MODERATE INSTABILITY WILL BE PRESENT AHEAD OF THIS FEATURE. AS THE COLD FRONT AND UPPER LEVEL DISTURBANCE INTERACT...STRONG TO SEVERE THUNDERSTORMS...POSSIBLY SUPERCELLS...ARE EXPECTED TO DEVELOP. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. FAVORABLE SHEAR PARAMETERS INDICATE THE POTENTIAL FOR TORANDOES AS WELL. HEAVY RAIN AND LOCALIZED FLOODING WILL CONTINUE TO BE A THREAT WITH CLUSTERS OF STORMS THAT TRACK OVER THE SAME AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE SATURDAY AFTERNOON AND EVENING. SCHMIT
In the hours before
Local storm report, Jun 3, 6:54 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG WAVERLY 39.21N 93.52W
06/03/2005 LAFAYETTE MO TRAINED SPOTTER
TREES DOWN AND POWER LINES DOWN
0630 PM TSTM WND DMG WAVERLY 39.21N 93.52W
06/03/2005 LAFAYETTE MO TRAINED SPOTTER
TREES DOWN AND POWER LINES DOWN...REPORTED BY RETIRED
NATIONAL WEATHER SERVICE EMPLOYEE
&&
PCLocal storm report, Jun 3, 6:54 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
654 PM CDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG WAVERLY 39.21N 93.52W
06/03/2005 LAFAYETTE MO TRAINED SPOTTER
TREES DOWN AND POWER LINES DOWN...REPORTED BY RETIRED
NATIONAL WEATHER SERVICE EMPLOYEE
&&
PCLocal storm report, Jun 3, 7:26 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
726 PM CDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 6 W CHILHOWEE 38.59N 93.97W
06/03/2005 JOHNSON MO PUBLIC
SOME SHINGLES OFF PORCH ROOF AND TREE LIMBS DOWN IN
DENTON MISSOURI
&&
PCLocal storm report, Jun 3, 7:51 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 PM CDT FRI JUN 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG CORDER 39.10N 93.64W
06/03/2005 LAFAYETTE MO LAW ENFORCEMENT
POWER LINES DOWN AND TREE LIMBS DOWN.
&&
PCSpecial weather statement, Jun 3, 9:24 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 924 PM CDT FRI JUN 3 2005 KSZ057-060-MOZ043-053-040315- BATES-CASS-LINN-MIAMI- 924 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...EASTERN LINN AND EASTERN MIAMI COUNTIES... AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOMERSET TO AMSTERDAM TO PRESCOTT...OR ALONG A LINE EXTENDING FROM PAOLA TO 17 MILES WEST OF BUTLER TO 17 MILES NORTH OF FORT SCOTT...MOVING NORTHEAST AT 40 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. WINDS OF THIS STRENGTH MAY BRING DOWN SMALL TREE LIMBS AND KNOCK OVER LAWN FURNITURE. THESE STORMS WILL BE CLOSELY MONITORED...AND AREA RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS. HUDSON
Special weather statement, Jun 3, 9:58 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 958 PM CDT FRI JUN 3 2005 MOZ043-053-040345- BATES-CASS- 958 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ALERT FOR CASS AND NORTHWESTERN BATES COUNTIES... AT 952 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREEMAN TO 7 MILES EAST OF DREXEL TO MERWIN...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF HARRISONVILLE TO 12 MILES SOUTHWEST OF HARRISONVILLE TO 15 MILES NORTHWEST OF BUTLER...MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE... NEAR PECULIAR BY 1005 PM CDT. NEAR HARRISONVILLE BY 1010 PM CDT. NEAR GARDEN CITY BY 1025 PM CDT. NEAR GUNN CITY BY 1030 PM CDT. NEAR STRASBURG BY 1040 PM CDT. PEOPLE IN BATES AND CASS COUNTIES...INCLUDING THE CITIES OF FREEMAN...ARCHIE...PECULIAR...HARRISONVILLE...GARDEN CITY...PLEASANT HILL...GUNN CITY AND STRASBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS AROUND 50 TO AS HIGH AS 55 MPH ARE EXPECTED WITH THESE STORMS. HUDSON
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:32 AM CDT | Flash Flood Warning | EAX | Linn | 6 hr |
| Jun 4, 4:26 PM CDT | Tornado Warning | EAX | Doniphan | 51 min |
| Jun 4, 6:37 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 44 min |
| Jun 4, 6:59 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 46 min |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.